MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C DIAM 3.5MM SELF DRILLING 12MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

STRYKER SPINE-US ANCHOR C DIAM 3.5MM SELF DRILLING 12MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 48335312
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an anchor c self drilling screw at c5 backed out of a cage post-operatively.Revision surgery has occurred where the screw was replaced and the cage was re-implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual: locking ring is intact.No deformation/fracture was identified.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per the stg: excessive pivoting or angulation of the screwdriver while attached to the screw should be avoided as it can cause damage to the screwdriver and/or screw.Note: to ensure proper depth and adequate locking when using the awl, drilling, or locking bone screws, use of a free hand technique is strongly discouraged.Use of the guide/inserter tip or low profile inserter is required.The inserter may separate slightly from the cage throughout the procedure.A gap between the cage and inserter may result in improper seating of the screw.Prior to screw insertion, ensure the inserter is flush to the cage.Screw is locked when the gold color and the black line are no longer visible.The root causes of the screw migration could not be determined conclusively based on the information provided.Most likely the screw was not properly inserted/locked during the initial surgery and caused the screw to migrate one day post-op.Per anchor c risk file, migration may occur due to: -screw was not properly inserted/locked into the implant (due to not using the inserter throughout the entire procedure, overtightening the screw, implanting the screw at difficult angle).-poor patients bone quality.-patient experiences sudden impact.

Brand Name
ANCHOR C DIAM 3.5MM SELF DRILLING 12MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11499194
Report Number3005525032-2021-00010
Device Sequence Number4101713
Product Code OVE
UDI-Device Identifier04546540679840
UDI-Public04546540679840
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48335312
Device Catalogue Number6741612
Device Lot NumberZX8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;